Blood

There are 9 comments on the Akron Beacon Journal story from Jun 30, 2008, titled Blood. In it, Akron Beacon Journal reports that:

Even when used as intended, blood thinners can be risky. The drugs are essential in treating patients who have had heart attacks, strokes or blood clots.

Join the discussion below, or Read more at Akron Beacon Journal.

Ahau Kin

United States

#2 Jul 1, 2008
" if they can develope a problem where none really exits then they have a real money maker. "

I can see how it might look this way, since they are profit oriented and really care only about the health of your wallet.

But if they were really that sinister, they would be supporting the tobacco and liquor industries, and any other risk - inherent activity. We don't quite see that yet.

Of course, maybe they don't need to.
Just my opinion

Akron, OH

#3 Jul 1, 2008
"most of these drugs are given so the industry is able to generate profitable income. if they can develope a problem where none really exits then they have a real money maker."

Wrong, this has nothing to do with profit, their is a real problem with blood thinners. My husband had a heart valve replaced 7 years ago. He has been on the same dosage of warfin during this time, however, my insurance changed and we had to use a different pharmacy for our mail order prescriptions. The doctor's office did not read his lab results so they did not notice that his blood was too thin, which was caused by the new prescription; had they read his lab results they could have had him cut back on his dosage and he would not have ended up in the hospital; where he found out had he gone much longer he would have bleed to death from internal bleeding. So yes they need to do some research to find out why someone taking the same medicine and dosage for years would have had this problem by only switching pharmacy.

This is just one instance, while in the hospital, we hear stories of other people coming in with blood coming out of their eye, nose, ears because their blood was too thin.
Long Islandite

Brooklyn, NY

#5 Jul 4, 2008
there have been studies that prove that aspirin is just as effective treating certain conditions as coumadin..but coumadin keeps you going to the doctor to get your INR checked, doesn't it? There are whole coumadin clnics that dread the day a better and easier to monitor anti coagulant comes along to replace it.

My father almost bled to death twice because of coumadin. was it the drug itself or bad monitoring? I have to say a bit of both. Once a week was not enough since an INR can drastically change from one day to the next.

Doctors need to be trained better on how to prescribe and manage a coumadin patient. I say go to a coumadin clinic where there are doctors on staff that know more about this dangerous drug than a primary care physician. If you are at risk for stroke due to afib then find a stroke specialist (usually a neurologist) to weigh the risks of a stroke compared tot eh risk of bleeding to death. Demand a DNA test to prove if you are going to be highly sensitive to this drug before taking it or after your first bleeding episode.

I am currently looking for a malpractice attorney that specializes in mismanagement of coumadin, if anyone knows of anyone please let me know [email protected]

thank you
Lady Golfer

Cave City, KY

#6 Jul 5, 2008
My MD will be talking with my Surgeon this week about potentially changing my Coumadin to Aspirin.
I have been on the Coumadin for almost 2 years following extensive blood clots in right lower leg. She wants to continue the Pletal and substitute the Coumadin with Aspirin. She wants me to be off the Coumadin. My question is, will they follow up with another ultrasound to see if there is a problem after changing my medication? I was thinking like a week or two later but that may be too soon. I am scared. What if they stop the Coumadin and then I get more clots. Should I ask what the plan will be for me? Any comments would be helpful and appreciated.
Angela

Fremont, CA

#7 Jul 5, 2008
Hello,

Here is my two cents worth for this topic. I have asked my doctor (a cardiologist for over 30 years) about this a lot and here is what he told me. I need to add that he sends me to a lab for my INR checks, and has encouraged me to get my own blood check meter, which I did. He has no financial gains of any sorts for prescribing coumadin or warfarin.

He explained that coumadin and aspirin work differently. Now I am not a doctor, nurse, pharmacist or chemistry specialist, so all I can do is repeat what he told me. He said the aspirin prevents the platelets in the blood from aggregating, they sort of get slippery and can no longer stick to each other and that is how it prevents clots. He also mentioned that aspirin works mostly for arterial clots but not those in the veins.

He said that the coumadin is metabolized in the liver and changes the properties of blood; basically it causes some chemical reaction that changes the blood so it canít form any clots. He said this is the only thing that works to prevent clots in the veins, except of course injectable heparins and such.

I ďonlyĒ had one episode of a lot of clots in the lungs, however since they werenít able to trace it back to anything in particular, and since I have a couple of blood conditions, my cardiologist insists on keeping me on coumadin. He said in his experience, pretty much everybody that had PEs once, had a repeat episode and he does not want to run that risk.

Even though coumadin requires a lot of maintenance and trips to clinics, I personally would rather play it safe and keep taking it.

With proper education and a little care, itís really not that difficult or troublesome to take the coumadin. I personally had no idea whatsoever when I had the PEs as to what that was, how you get them and what on earth coumadin was. The doctor at the hospital did a reasonably good job explaining it and then I went crazy on the internet researching for myself.

I cannot make any recommendations; I can only speak from my own experience. Personally I am grateful for the coumadin, and for my doctor who encourages me to go out and live life to the fullest within the constraints that coumadin sets.

If you donít feel good about what your doctor tells you, please go get other opinionsÖ.itís your life after all. Take charge!

I hope all of you out there have a fantastic day!
Long Islandite

Brooklyn, NY

#8 Jul 5, 2008
Lady Golfer wrote:
My MD will be talking with my Surgeon this week about potentially changing my Coumadin to Aspirin.
I have been on the Coumadin for almost 2 years following extensive blood clots in right lower leg. She wants to continue the Pletal and substitute the Coumadin with Aspirin. She wants me to be off the Coumadin. My question is, will they follow up with another ultrasound to see if there is a problem after changing my medication? I was thinking like a week or two later but that may be too soon. I am scared. What if they stop the Coumadin and then I get more clots. Should I ask what the plan will be for me? Any comments would be helpful and appreciated.
I think you need to ask the doctor for specific percentages. What is the increased risk for clots being on the aspirin rather than coumadin?

I know in my father's case his chance to bleed to death is greater than his risk for stroke, so aspirin is what he's taking while he recovers. You need to reallly weigh the pros and cons. If you can take the coumadin and be managed corectly then you should take it. Unfortunately for people like my father he is super sensitive to coumadin and it can kill him. He was a relatively healthy man before he took it, now he walks with a cane and has kidney damage. Not worth it.
Vicki

Indianola, WA

#9 Jul 25, 2008
I have been on Coumadina dn other heart medicines for almost 8 years due to continued Atrial Fibbrilation. I would like to get off some of these medicines (Coumadine 10 mg's weeekly, micardis, tropol and digoxin) Is there some test that would indicate that the medicines can be lessened or stopped? How do we know I am in continual AF?
Un-Tye-Me

Youngstown, OH

#10 Jul 25, 2008
once i was bleeding real bad and the ER nurse ran over from the potato chip veding machine and when she saw me she got on the phone and said 'DOCTOR DOCTOR! Come QUICk. We are out of BBQ Chips.'
Luis

Aigrefeuille-sur-maine, France

#11 May 27, 2013
I have used http://qgeneric.info/#fyre for about 3 years and find their products to be reliable and speedily delivered. The Support team are very promt and helpful in solving any issues that arise,caused by my errors not the company's. I was a little sceptical initially about buying generic products rather than brand names. However, the Mens' Health products I have bought have been equally as efficatious as the brand names at a fraction of the cost.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Canton Discussions

Title Updated Last By Comments
Vote For Donald Trump Aug 20 Waterman 1
shemale sexting (Dec '12) Aug 15 dannylovshemale 82
Dark Side of Ebay Exposed in New Eye-Opening eBook Aug 11 Ebainer 1
Massillon Music Emporium (Oct '12) Aug 1 texas pete 29
wheres the food at Jul '15 emma420 1
naughty girls (Sep '13) Jul '15 Leo7112 34
Dirty Girls Jul '15 MichelleTubaughSt... 3
More from around the web

Personal Finance

Canton Mortgages